Alert archive / Mississippi / Tornado Warnings in 2025
Tornado Warning 45, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 2, 2025, 4:20 PM CDT for 5 counties in Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2025, 4:20 PM CDT (21:20 UTC)
- Expired
- Apr 2, 2025, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Benton County, MS, Lafayette County, MS, Marshall County, MS, Panola County, MS, Tate County, MS
The radar
The Memphis radar (KNQA), 84 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 4:32 PM CDT | HAIL 2 | 2 Sw Barr, MS | corrected report time of large hail in Looxahoma. |
| Apr 2, 4:40 PM CDT | HAIL 1.75 | Sardis, MS | Golf ball size around the Union area of Panola County. |
| Apr 2, 5:00 PM CDT | HAIL 1 | Holly Springs, MS | Quarter size hail Jaybird/Hollysprings Hernando, MS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 2:52 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 847 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 660 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
752
WFUS54 KMEG 022120
TORMEG
MSC009-071-093-107-137-022200-
/O.NEW.KMEG.TO.W.0045.250402T2120Z-250402T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
420 PM CDT Wed Apr 2 2025
The National Weather Service in Memphis has issued a
* Tornado Warning for...
Northwestern Lafayette County in northwestern Mississippi...
Marshall County in northwestern Mississippi...
Eastern Tate County in northwestern Mississippi...
Northwestern Benton County in northeastern Mississippi...
Northeastern Panola County in northwestern Mississippi...
* Until 500 PM CDT.
* At 420 PM CDT, a severe thunderstorm capable of producing a tornado
was located over John W Kyle State Park, moving northeast at 55
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Barr, Mt Pleasant, Aiken, Higdon, Tyro, Watson, Gilton, Chulahoma,
Glenville, Taska, Harmontown, Galena, Hayes Crossing, Blackwater,
Teckville, Sardis, Victoria, Wall Doxey State Park, Holly Springs,
and Hudsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3437 8983 3444 8993 3498 8958 3490 8915
TIME...MOT...LOC 2120Z 216DEG 47KT 3445 8985
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MJ2 follow-up statements
676
WWUS54 KMEG 022140
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
440 PM CDT Wed Apr 2 2025
MSC071-107-022150-
/O.CAN.KMEG.TO.W.0045.000000T0000Z-250402T2200Z/
Lafayette MS-Panola MS-
440 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR NORTHWESTERN LAFAYETTE AND NORTHEASTERN
PANOLA COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
and northwestern Mississippi.
&&
LAT...LON 3460 8978 3498 8958 3490 8915 3455 8964
3455 8965
TIME...MOT...LOC 2140Z 216DEG 47KT 3466 8966
$$
MSC009-093-137-022200-
/O.CON.KMEG.TO.W.0045.000000T0000Z-250402T2200Z/
Marshall MS-Tate MS-Benton MS-
440 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL
MARSHALL...EAST CENTRAL TATE AND NORTHWESTERN BENTON COUNTIES...
At 440 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Marianna, or 10 miles west of Wall Doxey State Park,
moving northeast at 55 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mt Pleasant, Victoria, Holly Springs, Hudsonville, Aiken, Higdon,
Wyatte, Tyro, Gilton, Chulahoma, Taska, Thyatira, Red Banks, Lamar,
Atway, Galena, Mack, Mahon, Slayden, and Marianna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3460 8978 3498 8958 3490 8915 3455 8964
3455 8965
TIME...MOT...LOC 2140Z 216DEG 47KT 3466 8966
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
MJ734
WWUS54 KMEG 022150 RRA
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
450 PM CDT Wed Apr 2 2025
MSC137-022200-
/O.CAN.KMEG.TO.W.0045.000000T0000Z-250402T2200Z/
Tate MS-
450 PM CDT Wed Apr 2 2025
...THE TORNADO WARNING FOR EAST CENTRAL TATE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until midnight CDT for northeastern
and northwestern Mississippi.
&&
LAT...LON 3469 8967 3498 8958 3490 8915 3465 8957
TIME...MOT...LOC 2150Z 216DEG 47KT 3477 8956
$$
MSC009-093-022200-
/O.CON.KMEG.TO.W.0045.000000T0000Z-250402T2200Z/
Marshall MS-Benton MS-
450 PM CDT Wed Apr 2 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR NORTHERN
MARSHALL AND NORTHWESTERN BENTON COUNTIES...
At 450 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Marianna, or near Holly Springs, moving northeast at
55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Mt Pleasant, Victoria, Holly Springs, Hudsonville, Higdon, Taska, Red
Banks, Lamar, Atway, Galena, Mack, Mahon, Slayden, and Marianna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3469 8967 3498 8958 3490 8915 3465 8957
TIME...MOT...LOC 2150Z 216DEG 47KT 3477 8956
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
MJWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:27 PM CDT, 1 hour 53 minutes earlier. Its key messages:
- Updated at 227 PM CDT Wed Apr 2 2025 -Severe weather and very heavy rainfall are expected this afternoon through Saturday. -A High Risk of severe weather today, an Enhanced Risk is in effect Thursday, Friday and Saturday. -A Moderate Risk of excessive rainfall is in effect today, Friday and Saturday with a High Risk on Thursday. -Five day total rainfall amounts are in the 10 to 15 inch range along and north of I-40. This is not your average flood risk. Generational flooding with devastating impacts is possible.
Area forecast discussion, Apr 2, 2:27 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
227 PM CDT Wed Apr 2 2025
...New DISCUSSION...
.KEY MESSAGES...
Updated at 227 PM CDT Wed Apr 2 2025
-Severe weather and very heavy rainfall are expected this afternoon
through Saturday.
-A High Risk of severe weather today, an Enhanced Risk is in
effect Thursday, Friday and Saturday.
-A Moderate Risk of excessive rainfall is in effect today, Friday
and Saturday with a High Risk on Thursday.
-Five day total rainfall amounts are in the 10 to 15 inch range
along and north of I-40. This is not your average flood risk.
Generational flooding with devastating impacts is possible.
&&
.DISCUSSION...
(This evening through next Tuesday) Issued at 227 PM CDT Wed Apr 2 2025
A volatile day ahead across the Midsouth as we anticipate a
significant severe weather outbreak tonight as we begin a several
day stretch of active weather. A High (level 5/5) risk is in
effect for much of the region through tonight!
An upper trough, currently situated over the Rockies, will continue
to inch eastward throughout the end of the week. To its leeward
side, a broad belt of 100+ knot upper level flow will continue to
overspread the central CONUS, maintaining a strong surface mass
response extending up from the Gulf through the entire MS River
Valley. This regime has been in place for well over a day and has
allowed for significant moisture return to take place with mid 60s
and low 70s dewpoints across the region. Insolation, gradual height
falls, and 700 mb cooling will initiate storms later this afternoon
that will last through the night.
Taking a deeper dive into the convective setup today, a truly
volatile environment presents itself. Aforementioned surface heating
and moisture transport has brought very high theta e into the
region. Current HRRR/WOFS/HREF progs display SBCAPE/MLCAPE reaching
above 3500 J/kg later this afternoon with a meager 0/-50 J/kg.
Therefore, thunderstorms are expected to initiate along both a
convectively enhanced cold front to the west and with any stronger
areas of surface convergence across AR/MS/TN/MO. As storms fire,
bulk 0-6km shear from the west will increase, supporting the
development of supercells. ESRH will also begin to rise into the
evening. The same model suite shows values of up to, and possibly
above, 400 m2/s2 across the majority of the region by 00z. The
combination of all of these ingredients will culminate in an STP
greater than 5 for several hours that will be supportive of strong
tornadoes alongside large hail and damaging winds.
Another note about the severe threat will be the bi-modality of the
hazards. CAM guidance has been keen building a large complex of
supercells, potentially embedded in a line, to our west that
propagates east through tonight. Ahead of this line, CAMs/WOFS
have started to highlight the potential for discrete/clustered
supercells. Therefore, threats will likely be stratified between
the two modes with the most significant tornado threat
accompanying any supercells that can develop ahead of the main
line.
Alongside severe weather, strong gradient winds and boundary layer
mixing have brought advisory criteria gusts throughout the region.
As such, a wind advisory is in effect through 11 pm tonight across
the entire region. Some blowing dust has been observed across NE AR
and has been added to the forecast to compensate.
The cold front that is associated with tonight's weather will
eventually stall out over the TN/MS border by tomorrow. The slow
eastward progression of the large-scale upper trough will allow for
the next several days to continue providing severe chances with the
surface stationary boundary as a focus for convection. Tomorrow's
risk has been upgraded to an Enhanced (level 3/5) for tornadoes,
wind, and hail with another Enhanced (level 3/5) on both Friday
and Saturday as the upper system and surface cold front make
their final pass through the region.
With convection focused along a front for several days, dangerous
flooding will also be a concern. PWATs are expected to be above
the 95th percentile for several days as we remain gridlocked into
a tropical airmass. Continued surface convergence and isentropic
ascent will squeeze much of this moisture out across the region
through Saturday before the upper system can exit the region. The
current forecast calls for a swath of 10+ inches of rain on a line
from Cross County AR through Henry County TN with gradually
tapering amounts to the north and south down to 6 inches in N MS.
Locally higher amounts are possible, especially with any training
thunderstorms. This is not a normal and will be a dangerous,
generational flooding event!
Weather will finally calm down into Sunday and Monday as the upper
system exits the CONUS. Surface high pressure and northerlies will
bring drier, cooler air into the Midsouth as a result. This
northwest flow regime will last through the end of the forecast
period.
&&
.AVIATION...
(18Z TAFS) Issued at 1251 PM CDT Wed Apr 2 2025
Gusty south winds will prevail this afternoon with gusts of 30-40
kts and mainly VFR conditions. Showers and thunderstorms will push
into the area later this afternoon and evening impacting JBR, MKL
and MEM mainly between 02/23z and 03/06z. TUP should remain south of
the widespread thunderstorm activity through the TAF period with
only scattered showers and thunderstorms possible in that area
tonight.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until midnight CDT tonight for ARZ009-018-026>028-
035-036-048-049-058.
Flood Watch through Sunday morning for ARZ009-018-026>028-035-
036-048-049-058.
Blowing Dust Warning until 2 PM CDT this afternoon for ARZ028-
036.
MO...Wind Advisory until midnight CDT tonight for MOZ113-115.
Flood Watch through Sunday morning for MOZ113-115.
MS...Wind Advisory until midnight CDT tonight for MSZ001>017-020>024.
Flood Watch through Sunday morning for MSZ001>005-007-008-
010>014-020.
Flood Watch from late Friday night through Sunday afternoon for
MSZ006-009-015>017-021>024.
TN...Wind Advisory until midnight CDT tonight for TNZ001>004-019>022-
048>055-088>092.
Flood Watch through Sunday morning for TNZ001>004-019>022-
048>055-088>092.
&&
PUBLIC FORECAST...JAB
AVIATION...SWCIn the hours before
Local storm report, Apr 2, 3:51 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
351 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM Hail Oakland 35.22N 89.51W
04/02/2025 M1.00 Inch Fayette TN Public
0321 PM Tstm Wnd Gst 2 SSW Turrell 35.35N 90.27W
04/02/2025 M70 MPH Crittenden AR Trained Spotter
Measured via rooftop anemometer.
&&Local storm report, Apr 2, 3:58 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
358 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Hail 3 W Bartlett 35.22N 89.89W
04/02/2025 E1.00 Inch Shelby TN Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Apr 2, 4:01 PM CDT, 19 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Memphis TN
401 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM Hail 3 W Bartlett 35.22N 89.89W
04/02/2025 M0.50 Inch Shelby TN Public
Corrects previous hail report from 3 W
Bartlett. Report from mPING:.
&&Local storm report, Apr 2, 4:05 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
405 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM Non-Tstm Wnd Gst 4 ENE Whitehaven 35.04N 89.98W
04/02/2025 M58 MPH Shelby TN Official NWS Obs
ASOS site measured wind gust of 58 mph.
&&Local storm report, Apr 2, 4:08 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
408 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Hail Fulton 34.26N 88.40W
04/02/2025 M2.00 Inch Itawamba MS Broadcast Media
Large non-spherical hail.
&&Local storm report, Apr 2, 4:18 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
418 PM CDT Wed Apr 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Non-Tstm Wnd Gst Southwest Memphis 35.05N 90.07W
04/02/2025 M70 MPH Shelby TN ASOS
ASOS measured wind gust.
0400 PM Hail Henning 35.67N 89.58W
04/02/2025 M1.75 Inch Lauderdale TN Emergency Mngr
Report of golf ball hail at West tennessee
State Penn.
0412 PM Hail 1 ESE Sandy Springs 34.43N 88.36W
04/02/2025 E2.75 Inch Itawamba MS Public
Ryans Well in Itawamba county baseball sized
hail.
&&The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 12:59 PM CDT | River Flood Warning | MEG | Tate, Tunica | 9 days |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 45 min |
| Apr 2, 2:57 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Panola, Quitman, Tate, Tunica | 48 min |
| Apr 2, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tunica | 43 min |
| Apr 2, 3:18 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Lee, Prentiss, Tippah, Tishomingo, Union | 57 min |
| Apr 2, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Monroe, Prentiss, Tishomingo | 65 min |
| Apr 2, 3:31 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 59 min |
| Apr 2, 3:49 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 56 min |
| Apr 2, 4:16 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Panola, Tate | 59 min |
| Apr 2, 4:22 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 32 min |
| Apr 2, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 29 min |
| Apr 2, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Marshall, Tate | 67 min |
| Apr 2, 4:49 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Prentiss, Tishomingo | 41 min |
| Apr 2, 5:20 PM CDT | Tornado Warning | MEG | Benton | 55 min |
| Apr 2, 5:32 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, DeSoto, Tunica | 58 min |
Nearby
Tornado Warnings in Mississippi, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.